Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

A problem in cooling fin design


Authors: L. E. Bobisud and J. E. Calvert
Journal: Quart. Appl. Math. 57 (1999), 369-380
MSC: Primary 34B15; Secondary 80A20
DOI: https://doi.org/10.1090/qam/1686195
MathSciNet review: MR1686195
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider two related one-dimensional steady-state problems of heat conduction/radiation in a cooling fin. In both problems the solution consists of the value of a parameter (length of the fin) and a monotone temperature distribution in the fin. Three boundary conditions are accordingly imposed: temperature at both ends of the fin and heat flux at one end. We show that these problems have solutions only for data satisfying certain constraints, and we obtain sufficient conditions for existence. Good estimates for the required fin length are also provided.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 34B15, 80A20

Retrieve articles in all journals with MSC: 34B15, 80A20


Additional Information

DOI: https://doi.org/10.1090/qam/1686195
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society